Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

March 31, 2021Chicot County, Arkansas

NWS Jackson, MS issued this special weather statement at Mar 31, 2021, 3:34 AM CDT for Chicot County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2021, 3:34 AM CDT (08:34 UTC)
Expired
Mar 31, 2021, 4:00 AM CDT
In force
26 min
Issued by
NWS Jackson, MS

County Chicot County, AR

The radar

The Little Rock radar (KLZK), 176 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 844 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2021-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
844 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

772 
WWUS84 KJAN 310834
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
334 AM CDT Wed Mar 31 2021
 
ARZ075-310900-
Chicot AR-
334 AM CDT Wed Mar 31 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHICOT COUNTY UNTIL 400
AM CDT...

At 334 AM CDT, Meteorologists were tracking a strong thunderstorm
near Dermott, moving east at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of northern Chicot
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3352 9135 3353 9133 3352 9132 3352 9125
      3356 9123 3350 9118 3344 9123 3344 9118
      3350 9116 3345 9112 3345 9107 3343 9106
      3340 9108 3344 9145 3356 9145 3356 9135
TIME...MOT...LOC 0834Z 270DEG 39KT 3355 9139 

$$

19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Mar 31, 12:53 AM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Mar 31, 12:53 AM CDT, 2 hours 41 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1253 AM CDT Wed Mar 31 2021

.UPDATE...
Updated for 06Z aviation discussion

&&

.AVIATION...
06Z TAF discussion:
A mix of conditions were observed at 530Z but SHRA/TSRA activity
will be confined to the HWY 82 TAF sites until after 14Z when
widespread TSRA is expected along a strong cold front moving
through the CWA. MVFR/IFR cigs are expected to prevail until after
the cold front passes. NW wind sustained around 20kts with gusts
to 30Kts is expected Wed in the wake of the front. Conditions wl
improve from the nw Wed aftn with VFR conds expected areawide by
02Z Thu. /22/

&&

.DISCUSSION...
Well this evening has been busy. Showers this afternoon developed
and/or moved into the region from the south. Plenty of warm, moist
air was in place with PW values around 1.67 inches per the 00Z
KJAN sounding and afternoon temperatures in the upper 70s and
around 80. As these showers moved north, some encountered just
enough shear to exhibit rotation with a likely tornado occurring
in Covington County per picture and video this evening. Additional
cells have also shown rotation, but there have been no additional
reports thus far. Most recently, a storm moving into northeast
Louisiana from the west has been the storm with the best rotation
this evening. SPC mesoanalysis shows 40kts of effective shear and
200 m2/s2 of effective SRH across portions of the area south of
the warm front. These storms will continue to push north tonight
but more are occurring across northern Mississippi, which are
pushing east.

Hi-res guidance continues to indicate that additional storms
should develop overnight across northern Mississippi and Arkansas.
There does show to be some weakening as they push south later
tonight into early tomorrow morning but there remains potential
for isolated strong to severe storms to occur. These storms will
continue to push south through the day tomorrow, and potential for
stronger to more severe storms during the afternoon. Going
forecast is in decent enough shape. /28/

Prior discussion below:

Tonight and Wednesday: Afternoon visible and water vapor
satellite imagery shows increasing cloud cover and moisture moving
in from the west. At the surface, winds have become southerly and
boundary layer modification has been ongoing with dewpoints
rising through the 50s F this morning and into the 60s F this
afternoon. This is in response to an approaching longwave trough
axis and associated surface warm front. Scattered showers and a
few thunderstorms are likely this afternoon along and near the
warm front as significant warm air advection contributes to lift
alongside modest diurnal destabilization. As the trough nears
tonight, a cold front will be pushed through the area from north
to south. While limited instability and relatively disorganized
lower level winds will limit the threat, a marginal risk does
exist this evening and tonight for a few isolated storms near and
along the front. Adequate deep layer shear and sufficient boundary
layer moisture should allow for modest thunderstorm development
and for this reason, marginally severe hail (to 1") and gusty
winds (to 60 mph) will be possible. The threat for a tornado is
low, but not zero tonight. Storms will generally stay along and
north of the I-20 corridor. Lows tonight will have a bit higher
gradient from north to south than typical, with mid 50s F behind
the front in northern Mississippi and Arkansas to upper 60s in
southeast Mississippi.

Wednesday morning, the front will be moving to near the I-20 and the
marginal threat for strong the severe storms will be confined to
central and southern Mississippi as well as eastern Louisiana.
Similar threats will exist as during the night tonight, with the
highest probability for a severe storm occuring coincident with
maximum diurnal boundary layer heating during the afternoon and
early evening. In far southeastern Mississippi, instability may be a
bit higher than elsewhere with MUCAPE possibly reaching 2,000 j/kg.
This could allow for a bit more robust thunderstorm development and
a somewhat higher risk for damaging wind gusts. For this reason, a
slight risk area has been introduced for the Pine Belt. By
Wednesday evening, the front will be moving into southeastern
Mississippi with significant drying and cooling expected behind as
the threat for storms ends. Along and behind the front, gusty
winds are likely. Nonthunderstorm wind gusts may reach 35-45 mph
in the Mississippi River Delta areas with gusts 30-40 mph
elsewhere. A few trees and limbs may fall and travel may become
difficult for high profile vehicles. A few powerlines may become
downed but widespread impacts to power infrastructure is not
expected. Highs Wednesday will be cool in the north behind the
cold front, low to middle 60s F. South of the front, temperatures
will rise prior to frontal passage into the upper 70s F. /86/

Wednesday night through Monday: Leftover showers in the southeast
during the early evening Wednesday night will be replaced by
overnight cold advection as the tight pressure gradient maintains
surface winds. Much drier air will be ushered into the area as
dewpoints drop into the upper 20s and lower 30s. Winds will
gradually diminish from the west during the afternoon as the high
pressure axis settles over the area.

Clear skies, dry air and calming winds will lead to ideal
radiational cooling conditions Thursday night. With such dry air,
temperatures will quickly fall, settling in the upper 20s and 30s
after midnight. With the temperatures and resulting widespread
frost, significant damage to tender new growing season vegetation
may occur. Frost may be possible over northeast portions again
Friday night, but returning southerly flow will limit the overall
potential.

Southerly flow will increase Saturday into Monday as a weakening mid
level shortwave approaches the area. Not looking for any
precipitation, but maximums will climb into the 70s and minimums
will moderate into the 50s./GG/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       65  71  36  58 /  21  97   5   0
Meridian      66  74  35  59 /  13  99  15   0
Vicksburg     65  71  37  60 /  30  97   2   0
Hattiesburg   68  79  38  61 /   9  99  17   0
Natchez       67  74  38  59 /  12  94   3   0
Greenville    50  63  37  56 /  92  87   3   0
Greenwood     57  66  35  56 /  92  92   3   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

22/GG/28/LP
Hazardous weather outlook, Mar 30, 3:48 PM CDT, 11 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
348 PM CDT Tue Mar 30 2021

ARZ074-LAZ007-MSZ026-312100-
Ashley-Morehouse-Grenada-
348 PM CDT Tue Mar 30 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and north central Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Wednesday

Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts and hail. A tornado cannot be
ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Weak trees and limbs may break and fall due to sustained winds up
to 25 mph and wind gusts around 35 mph. High profile vehicles
could also be affected.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Low temperatures below freezing for a few hours will lead to
widespread frost over much of the area Thursday night into Friday
morning. This will pose a significant threat to tender vegetation
now that the growing season has begun.

(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

ARZ075-MSZ018-019-025-034-312100-
Chicot-Bolivar-Sunflower-Leflore-Washington-
348 PM CDT Tue Mar 30 2021

This hazardous weather outlook is for portions of southeast
Arkansas, north central Mississippi, and northwest Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Wednesday

Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts and hail. A tornado cannot be
ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

A few downed trees and power lines are possible due to sustained
winds ranging from 25 to 35 mph and potential for wind gusts 35-
40 mph. Travel will also be difficult for those in high profile
vehicles.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Low temperatures below freezing for a few hours will lead to
widespread frost over much of the area Thursday night into Friday
morning. This will pose a significant threat to tender vegetation
now that the growing season has begun.

(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

LAZ015-MSZ027>033-036>038-043-044-312100-
Richland-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-
Oktibbeha-Holmes-Attala-Winston-Madison MS-Leake-
348 PM CDT Tue Mar 30 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, north
central Mississippi, and northeast Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight through Wednesday morning

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Wednesday

Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts and hail. A tornado cannot be
ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Weak trees and limbs may break and fall due to sustained winds up
to 25 mph and wind gusts around 35 mph. High profile vehicles
could also be affected.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Low temperatures below freezing for a few hours will lead to
widespread frost over much of the area Thursday night into Friday
morning. This will pose a significant threat to tender vegetation
now that the growing season has begun.

(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Wednesday.

LAZ008-009-016-023-MSZ035-040>042-047-312100-
West Carroll-East Carroll-Madison LA-Franklin LA-Humphreys-
Issaquena-Sharkey-Yazoo-Warren-
348 PM CDT Tue Mar 30 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight through Wednesday afternoon

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Wednesday

Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts and hail. A tornado cannot be
ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

A few downed trees and power lines are possible due to sustained
winds ranging from 25 to 35 mph and potential for wind gusts 35-
40 mph. Travel will also be difficult for those in high profile
vehicles.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Low temperatures below freezing for a few hours will lead to
widespread frost over much of the area Thursday night into Friday
morning. This will pose a significant threat to tender vegetation
now that the growing season has begun.

(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Wednesday.

MSZ039-045-046-048>050-054-055-061>064-072>074-312100-
Noxubee-Neshoba-Kemper-Hinds-Rankin-Scott-Copiah-Simpson-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Marion-Lamar-Forrest-
348 PM CDT Tue Mar 30 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and south central
Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Wednesday

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Wednesday

Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts and hail. A tornado cannot be
ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Weak trees and limbs may break and fall due to sustained winds up
to 25 mph and wind gusts around 35 mph. High profile vehicles
could also be affected.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Low temperatures below freezing for a few hours will lead to
widespread frost over much of the area Thursday night into Friday
morning. This will pose a significant threat to tender vegetation
now that the growing season has begun.

(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday.

MSZ051-052-056>058-065-066-312100-
Newton-Lauderdale-Smith-Jasper-Clarke-Covington-Jones-
348 PM CDT Tue Mar 30 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Wednesday

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Wednesday

Severe thunderstorms are possible. Some thunderstorms could
produce damaging winds to 60 mph and hail at least to the size of
quarters. A tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Weak trees and limbs may break and fall due to sustained winds up
to 25 mph and wind gusts around 35 mph. High profile vehicles
could also be affected.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Low temperatures below freezing for a few hours will lead to
widespread frost over much of the area Thursday night into Friday
morning. This will pose a significant threat to tender vegetation
now that the growing season has begun.

(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday.

LAZ024>026-MSZ053-059-060-312100-
Catahoula-Tensas-Concordia-Claiborne-Jefferson-Adams-
348 PM CDT Tue Mar 30 2021

This hazardous weather outlook is for portions of northeast
Louisiana, and southwest Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Wednesday

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Wednesday

Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts and hail. A tornado cannot be
ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

A few downed trees and power lines are possible due to sustained
winds ranging from 25 to 35 mph and potential for wind gusts 35-
40 mph. Travel will also be difficult for those in high profile
vehicles.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Low temperatures below freezing for a few hours will lead to
widespread frost over much of the area Thursday night into Friday
morning. This will pose a significant threat to tender vegetation
now that the growing season has begun.

(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday.

86

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Mar 30, 9:57 PM CDT, 5 hours 37 minutes before
Special Weather Statement
National Weather Service Jackson MS
957 PM CDT Tue Mar 30 2021

MSZ025-027-310345-
Carroll MS-Leflore MS-
957 PM CDT Tue Mar 30 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CARROLL AND
SOUTHEASTERN LEFLORE COUNTIES UNTIL 1045 PM CDT...

At 957 PM CDT, Meteorologists were tracking a strong thunderstorm
over Sidon, or near Greenwood, moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Seven Pines around 1005 PM CDT.
  Malmaison, Teoc and Coila around 1020 PM CDT.
  North Carrollton around 1030 PM CDT.
  Jefferson around 1040 PM CDT.

Other locations impacted by this storm include Carrollton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3342 8979 3333 9018 3335 9026 3335 9029
      3333 9028 3333 9029 3336 9030 3336 9028
      3337 9030 3346 9033 3368 8992 3368 8989
TIME...MOT...LOC 0257Z 245DEG 30KT 3342 9022

DL
Special weather statement, Mar 30, 10:04 PM CDT, 5 hours 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
1004 PM CDT Tue Mar 30 2021

ARZ074-LAZ007-310345-
Ashley AR-Morehouse LA-
1004 PM CDT Tue Mar 30 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHEASTERN MOREHOUSE PARISHES THROUGH
1045 PM CDT...

At 1003 PM CDT, Meteorologists were tracking a strong thunderstorm
near Beekman, or 12 miles northeast of Bastrop, moving northeast at
30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Wilmot, Parkdale, Jones and Bonita.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3317 9151 3297 9145 3294 9148 3290 9150
      3287 9185 3296 9188
TIME...MOT...LOC 0303Z 245DEG 26KT 3294 9181

DL
Special weather statement, Mar 30, 10:58 PM CDT, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
1058 PM CDT Tue Mar 30 2021

MSZ026>029-310500-
Carroll MS-Grenada MS-Montgomery MS-Webster MS-
1058 PM CDT Tue Mar 30 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CARROLL...
SOUTHEASTERN GRENADA...SOUTHWESTERN WEBSTER AND NORTHWESTERN
MONTGOMERY COUNTIES THROUGH MIDNIGHT CDT...

At 1058 PM CDT, Meteorologists were tracking a strong thunderstorm
over North Carrollton, or 9 miles west of Winona, moving east at 30
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Winona, Duck Hill, North Carrollton, Sweatman, Lodi, Misterton and
Carrollton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3372 8951 3372 8946 3352 8938 3347 8992
      3356 8994 3375 8951
TIME...MOT...LOC 0358Z 253DEG 26KT 3353 8988

DL
Special weather statement, Mar 31, 3:12 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
312 AM CDT Wed Mar 31 2021

MSZ018-310830-
Bolivar MS-
312 AM CDT Wed Mar 31 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOLIVAR COUNTY
UNTIL 330 AM CDT...

At 312 AM CDT, Meteorologists were tracking a strong thunderstorm
near Deeson, or 7 miles north of Shelby, moving east at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of northeastern
Bolivar County, including the following locations... Duncan and
Alligator.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3412 9066 3399 9066 3399 9089 3412 9086
TIME...MOT...LOC 0812Z 268DEG 39KT 3407 9076

19
Special weather statement, Mar 31, 3:34 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
334 AM CDT Wed Mar 31 2021

ARZ075-310900-
Chicot AR-
334 AM CDT Wed Mar 31 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHICOT COUNTY UNTIL 400
AM CDT...

At 334 AM CDT, Meteorologists were tracking a strong thunderstorm
near Dermott, moving east at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of northern Chicot
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3352 9135 3353 9133 3352 9132 3352 9125
      3356 9123 3350 9118 3344 9123 3344 9118
      3350 9116 3345 9112 3345 9107 3343 9106
      3340 9108 3344 9145 3356 9145 3356 9135
TIME...MOT...LOC 0834Z 270DEG 39KT 3355 9139

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:16 PM CDTTornado WarningJANIssaquena47 min
Mar 30, 7:30 PM CDTSpecial Weather StatementJANSimpson45 min
Mar 30, 7:47 PM CDTSevere Thunderstorm WarningJANRankin, Simpson33 min
Mar 30, 7:50 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington55 min
Mar 30, 9:07 PM CDTSpecial Weather StatementJANHumphreys38 min
Mar 30, 9:20 PM CDTSpecial Weather StatementJANOktibbeha40 min
Mar 30, 9:57 PM CDTSpecial Weather StatementJANCarroll48 min
Mar 30, 10:58 PM CDTSpecial Weather StatementJANMontgomery62 min
Mar 30, 11:06 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery, Webster39 min
Mar 31, 2:57 AM CDTWind AdvisoryJANAdams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 16 more17 hr
Mar 31, 3:12 AM CDTSpecial Weather StatementJANCoahoma18 min
Mar 31, 3:48 AM CDTSpecial Weather StatementJANBolivar42 min
Mar 31, 4:06 AM CDTSpecial Weather StatementJANBolivar24 min
Mar 31, 4:09 AM CDTSpecial Weather StatementJANSunflower36 min
Mar 31, 4:32 AM CDTSpecial Weather StatementJANSunflower28 min
Mar 31, 4:45 AM CDTSpecial Weather StatementJANSunflower30 min
Mar 31, 4:46 AM CDTSpecial Weather StatementJANGrenada29 min
Mar 31, 7:14 AM CDTSpecial Weather StatementJANChoctaw31 min
Mar 31, 7:18 AM CDTSpecial Weather StatementJANYazoo27 min
Mar 31, 7:43 AM CDTSpecial Weather StatementJANAttala47 min
Mar 31, 8:10 AM CDTSpecial Weather StatementJANMadison35 min
Mar 31, 8:27 AM CDTSpecial Weather StatementJANMadison33 min
Mar 31, 8:39 AM CDTSpecial Weather StatementJANLeake, Neshoba51 min
Mar 31, 9:12 AM CDTRiver Flood WarningJANClay4 days
Mar 31, 9:40 AM CDTSpecial Weather StatementJANKemper50 min
Mar 31, 10:34 AM CDTSpecial Weather StatementJANMadison26 min
Mar 31, 10:34 AM CDTSpecial Weather StatementJANKemper41 min
Mar 31, 10:35 AM CDTSpecial Weather StatementJANNewton, Scott40 min
Mar 31, 10:40 AM CDTRiver Flood WarningJANJones22 hr
Mar 31, 10:41 AM CDTRiver Flood WarningJANCarroll, Leflore49 hr
Mar 31, 10:49 AM CDTSevere Thunderstorm WarningJANKemper, Lauderdale26 min
Mar 31, 10:55 AM CDTSpecial Weather StatementJANScott50 min
Mar 31, 11:00 AM CDTSpecial Weather StatementJANLauderdale60 min
Mar 31, 11:11 AM CDTSpecial Weather StatementJANRankin, Simpson64 min
Mar 31, 11:15 AM CDTSevere Thunderstorm WarningJANLauderdale, Newton30 min
Mar 31, 11:29 AM CDTSevere Thunderstorm WarningJANCovington, Simpson, Smith61 min
Mar 31, 11:33 AM CDTSpecial Weather StatementJANSmith42 min
Mar 31, 12:02 PM CDTSpecial Weather StatementJANJasper43 min
Mar 31, 12:13 PM CDTSevere Thunderstorm WarningJANJasper, Jones47 min
Mar 31, 12:31 PM CDTSpecial Weather StatementJANClarke44 min
Mar 31, 12:57 PM CDTSevere Thunderstorm WarningJANClarke22 min
Mar 31, 1:14 PM CDTSpecial Weather StatementJANJones31 min
Mar 31, 2:03 PM CDTSpecial Weather StatementJANForrest27 min
Mar 31, 2:26 PM CDTFreeze WatchJANAttala, Bolivar, Carroll, Choctaw, Clarke, Clay and 15 more20 hr
Mar 30, 7:00 PM CDTSevere Thunderstorm WarningJANEast Carroll, West Carroll60 min
Mar 30, 9:16 PM CDTTornado WarningJANMorehouse44 min
Mar 31, 7:48 AM CDTSpecial Weather StatementJANWest Carroll27 min
Mar 30, 10:04 PM CDTSpecial Weather StatementJANAshley41 min
Mar 31, 4:03 AM CDTSpecial Weather StatementJANChicot57 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.